Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 140, NWS Birmingham, AL

May 22, 2012Jefferson County, Tuscaloosa County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 22, 2012, 12:14 AM CDT for Jefferson County, Tuscaloosa County, Walker County, Alabama. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2012, 12:14 AM CDT (05:14 UTC)
Expired
May 22, 2012, 1:00 AM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 73 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 12:30 AM CDTTSTM WND DMG4 Ne Little Shoal, ALNUMEROUS TREES AND POWER LINES DOWN ALONG THE WALKER/JEFFERSON COUNTY LINE.
May 22, 12:30 AM CDTTSTM WND DMGN Gorgas, ALTREE DOWN BLOCKING ROAD AT HWY 269 AND SHORT DRIVE.
May 22, 12:40 AM CDTHAIL 15 W Short Creek, AL
May 22, 12:40 AM CDTHAIL 1Oak Grove, ALALSO SEVERAL TREE LIMBS OF UNKNOWN SIZE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS54 KBMX 220514
SVRBMX
ALC073-125-127-220600-
/O.NEW.KBMX.SV.W.0140.120522T0514Z-120522T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT TUE MAY 22 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL JEFFERSON COUNTY IN ALABAMA...
  NORTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  SOUTH CENTRAL WALKER COUNTY IN ALABAMA...

* UNTIL 100 AM CDT

* AT 1211 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  PARRISH TO BANKHEAD LOCK AND DAM TO LAKE TUSCALOOSA BINION CREEK
  LANDING...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORDOVA...DORA...BANKHEAD LOCK AND DAM...GORGAS...GORGAS STEAM
  PLANT...BULL CITY...BURNWELL AND OAK GROVE.

THIS INCLUDES...
US 78 EXIT NUMBERS 70 THROUGH 72...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3348 8749 3360 8744 3361 8742 3380 8734
      3373 8708 3340 8715 3326 8746 3325 8784
      3341 8784
TIME...MOT...LOC 0514Z 283DEG 20KT 3370 8727 3346 8738
          3338 8761

$$
2 follow-up statements
663 
WWUS54 KBMX 220531
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 AM CDT TUE MAY 22 2012

ALC073-125-127-220600-
/O.CON.KBMX.SV.W.0140.000000T0000Z-120522T0600Z/
JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
1231 AM CDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WALKER...CENTRAL TUSCALOOSA AND WEST CENTRAL JEFFERSON COUNTIES UNTIL
100 AM CDT...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM GORGAS TO 6 MILES NORTHWEST OF 
OAK GROVE TO BANKHEAD LOCK AND DAM TO LAKE TUSCALOOSA BINION CREEK 
LANDING...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BULL CITY...OAK GROVE...LAKE NICOL PARK AND NICOL.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3326 8747 3345 8763 3348 8749 3351 8742
      3373 8733 3368 8709 3340 8715
TIME...MOT...LOC 0530Z 283DEG 20KT 3368 8717 3353 8717
          3344 8728 3336 8751

$$
070 
WWUS54 KBMX 220545
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 AM CDT TUE MAY 22 2012

ALC073-125-127-220600-
/O.CON.KBMX.SV.W.0140.000000T0000Z-120522T0600Z/
JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
1245 AM CDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WALKER...EAST CENTRAL TUSCALOOSA AND WEST CENTRAL JEFFERSON COUNTIES
UNTIL 100 AM CDT...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM QUINTON TO 5 MILES NORTH OF OAK
GROVE TO OAK GROVE TO DEERLICK CREEK CAMPGROUNDS...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  OAK GROVE.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3340 8715 3326 8747 3347 8743 3354 8729
      3370 8721 3368 8709
TIME...MOT...LOC 0545Z 283DEG 20KT 3366 8707 3353 8713
          3342 8718 3332 8740

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:50 PM CDT, 24 minutes earlier.

Area forecast discussion, May 21, 11:50 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CDT MON MAY 21 2012

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

I'D LIKE TO SAY WE ARE OUT OF THE WOODS FOR THE REST OF THE
EVENING...BUT I JUST DON'T THINK THAT'S THE CASE.  AFTER GOING OVER
SOME OF THE MESOSCALE PARAMETERS HERE'S THE SKINNY FOR THE REST OF
THE EVENING...

THE FRONT IS STILL WELL BACK OVER CENTRAL ARKANSAS.  THIS IS EVIDENT
IN THE 850MB TEMPERATURES.  THE REASON WE ARE NOT SEEING MORE
COVERAGE OF CONVECTION IS BECAUSE THE UPPER LEVEL SUPPORT IS WELL
OUT AHEAD OF THE FRONT...BASICALLY OVER US OR JUST TO THE EAST OF
US.  THIS IS HELPING TO SPARK WHAT DEVELOPMENT WE ARE SEEING OVER NE
MS AND NORTHERN ALABAMA.  THE ACTIVITY OVER CENTRAL AND SOUTHERN
MISSISSIPPI IS BEING HELPED BY A MID-LEVEL WAVE...WHICH COULD ALSO
HELP TO SPARK MORE ACTIVITY FOR US THROUGH THE MIDNIGHT HOUR...
ESPECIALLY ALONG AND NORTH OF INTERSTATE 20.  I WOULD NOT BE
SURPRISED TO SEE SOME STRONG STORMS WITH PEA TO PENNY SIZED HAIL
OVER THE NEXT FEW HOURS AS THE MID-LEVEL LAPSE RATES ARE PRETTY
STEEP...AND THE 500MB TEMPERATURES OVER NORTHERN MISSISSIPPI...WHICH
WILL ADVECT INTO ALABAMA OVERNIGHT...ARE -15C.  OUTFLOWS COULD
BECOME OUR WORST ENEMY THOUGH...AS TYPICALLY THEY ARE RESPONSIBLE
FOR STORMS THAT BECOME SEVERE IN THESE ENVIRONMENTS OF LITTLE
SYNOPTIC FORCING.  WE WILL HAVE TO SCOUR THE AREA FOR THESE TONIGHT.

SO LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH AT LEAST MIDNIGHT...AND MAYBE LATER...WITH A FEW OF
THEM BECOMING STRONG.

I HAVE ADDED IN SOME PATCHY FOG TOO AS THERE WERE QUITE A FEW AREAS
THAT SAW RAIN TODAY.  SATURATED GROUNDS AND FROPA WILL LEAD TO
FOG...ESPECIALLY WITH LIGHT BOUNDARY WINDS TO CALM SURFACE WINDS...
WHICH WE SHOULD SEE.

27

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR TO MVFR CONDITIONS AT ISSUANCE.  A CLUSTER OF THUNDERSTORMS
MOVING IN FROM THE NORTHWEST HAS CHANGED THINGS UP SLIGHTLY...AND I
HAVE ADDED THESE IN FOR THE NEXT FEW HOURS AT OUR NORTHERN SITES.
THEY WILL LIKELY BRING MVFR VIS WITH SOME OF THE HEAVIER RAINFALL.

NOT SURE HOW TO HANDLE THE THUNDERSTORMS FOR KMGM AND KTOI AS THEY
MAY FALL APART OVER THE NEXT FEW HOURS.  WILL AMEND AS NECESSARY.

HAVE KEPT IN THE FOG WORDING FOR EARLY MORNING HOURS.  STILL DEALING
WITH A SIMILAR SET UP AS I SPOKE ABOUT EARLIER...WITH THE SATURATED
GROUNDS AND FRONTAL PASSAGE.  THIS SHOULD LOWER VIS/CIG FOR A COUPLE
OF HOURS INTO THE DAYLIGHT...RETURNING TO VFR BY 15-16Z.

SIMILAR SET UP FOR TOMORROW...ESPECIALLY FOR KMGM...KTOI AND KANB.

27

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, May 21, 11:55 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 PM CDT MON MAY 21 2012

ALZ011>015-017>050-230145-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1155 PM CDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2 AM CDT...MAINLY
ALONG THE I-20 CORRIDOR WEST OF I-65. THE MAIN THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 9:42 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CDT MON MAY 21 2012

ALZ011-012-220330-
LAMAR AL-MARION AL-
942 PM CDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION AND NORTHERN LAMAR
COUNTIES UNTIL 1030 PM CDT...

AT 939 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DETROIT...OR 12 MILES WEST OF HAMILTON...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SULLIGENT...
  DETROIT...
  BEAVERTON...
  CREWS...
  BYRD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3409 8821 3421 8820 3421 8819 3405 8783
      3382 8808 3397 8823 3400 8822
TIME...MOT...LOC 0242Z 312DEG 13KT 3408 8818

MA
Special weather statement, May 21, 10:26 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT MON MAY 21 2012

ALZ011>013-220415-
FAYETTE AL-LAMAR AL-MARION AL-
1026 PM CDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARION...LAMAR AND NORTHWESTERN
FAYETTE COUNTIES UNTIL 1115 PM CDT...

AT 1021 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO GUIN TO VERNON TO
6 MILES SOUTH OF CALEDONIA...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WINFIELD...
  MILLPORT...
  FAYETTE...
  GU-WIN...
  BLOOMING GROVE...

&&

LAT...LON 3429 8819 3425 8773 3397 8764 3387 8764
      3387 8761 3352 8797 3353 8828
TIME...MOT...LOC 0326Z 290DEG 12KT 3422 8803 3397 8791
          3376 8811 3360 8830

MA
Special weather statement, May 21, 11:11 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1111 PM CDT MON MAY 21 2012

ALZ012-013-022-023-220500-
FAYETTE AL-LAMAR AL-PICKENS AL-TUSCALOOSA AL-
1111 PM CDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCALOOSA...NORTHERN
PICKENS...SOUTHERN LAMAR AND FAYETTE COUNTIES UNTIL MIDNIGHT CDT...

AT 1107 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF KANSAS TO
BANKSTON TO KENNEDY TO ETHELSVILLE...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  REFORM...
  GORDO...
  BANKSTON...
  ASHCRAFT CORNER...
  BERRY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3370 8826 3378 8821 3392 8778 3391 8764
      3387 8763 3386 8753 3370 8753 3369 8742
      3361 8742 3359 8732 3352 8732 3351 8726
      3348 8729 3349 8733 3347 8734 3342 8726
      3336 8728 3328 8770 3325 8831
TIME...MOT...LOC 0411Z 315DEG 27KT 3380 8757 3363 8771
          3355 8792 3345 8818

MA
Special weather statement, May 21, 11:15 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1115 PM CDT MON MAY 21 2012

ALZ015-220500-
WALKER AL-
1115 PM CDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL MIDNIGHT
CDT...

AT 1112 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  JASPER...
  CORDOVA...
  LYNNS PARK...
  PARRISH...
  SIPSEY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3385 8704 3365 8723 3387 8749 3400 8737
      3400 8732
TIME...MOT...LOC 0415Z 309DEG 7KT 3389 8734

MA
Special weather statement, May 21, 11:52 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 PM CDT MON MAY 21 2012

ALZ022-023-220530-
PICKENS AL-TUSCALOOSA AL-
1152 PM CDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA AND NORTHERN
PICKENS COUNTIES UNTIL 1230 AM CDT...

AT 1149 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SAMANTHA TO REFORM TO NEW HOPE...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  GORDO...
  CARROLLTON...
  NORTHPORT...
  TUSCALOOSA...

&&

LAT...LON 3342 8830 3343 8805 3353 8778 3352 8774
      3352 8766 3327 8732 3320 8763 3317 8832
TIME...MOT...LOC 0452Z 302DEG 17KT 3347 8768 3338 8796
          3338 8830

MA
Special weather statement, May 22, 12:10 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 AM CDT TUE MAY 22 2012

ALZ015-220600-
WALKER AL-
1210 AM CDT TUE MAY 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 100 AM CDT...

AT 1206 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITH DAM TO 6 MILES
SOUTHEAST OF BOLEY SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CORDOVA...
  DORA...
  SUMITON...
  LYNNS PARK...
  SIPSEY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3392 8708 3390 8710 3386 8696 3380 8696
      3377 8703 3369 8704 3363 8710 3362 8717
      3355 8719 3352 8725 3351 8731 3359 8732
      3361 8742 3369 8743 3370 8753 3386 8753
      3387 8764 3400 8764 3399 8720 3401 8717
TIME...MOT...LOC 0510Z 293DEG 15KT 3388 8710 3358 8742

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:55 PM CDTSpecial Weather StatementBMXMarion50 min
May 21, 9:42 PM CDTSpecial Weather StatementBMXMarion48 min
May 21, 10:26 PM CDTSpecial Weather StatementBMXLamar, Marion49 min
May 21, 10:45 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar30 min
May 21, 11:11 PM CDTSpecial Weather StatementBMXFayette, Lamar, Pickens49 min
May 21, 11:15 PM CDTSpecial Weather StatementBMXWalker45 min
May 21, 11:17 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa28 min
May 21, 11:39 PM CDTSevere Thunderstorm WarningBMXTuscaloosa36 min
May 21, 11:52 PM CDTSpecial Weather StatementBMXPickens, Tuscaloosa38 min
May 22, 12:10 AM CDTSpecial Weather StatementBMXWalker50 min
May 22, 12:24 AM CDTSpecial Weather StatementBMXPickens66 min
May 22, 12:40 AM CDTSevere Thunderstorm WarningBMXJefferson40 min
May 22, 12:52 AM CDTSpecial Weather StatementBMXTuscaloosa38 min
May 22, 1:07 AM CDTSevere Thunderstorm WarningBMXGreene, Tuscaloosa26 min
May 22, 1:13 AM CDTSpecial Weather StatementBMXShelby47 min
May 22, 1:32 AM CDTSpecial Weather StatementBMXHale43 min
May 22, 1:45 AM CDTSpecial Weather StatementBMXChilton45 min
May 22, 1:59 AM CDTSpecial Weather StatementBMXPerry31 min
May 22, 2:39 AM CDTSpecial Weather StatementBMXDallas51 min
May 22, 5:41 AM CDTSpecial Weather StatementBMXBarbour49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.